Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 84, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 3, 2005, 2:38 PM PDT for San Diego County, California. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 2:38 PM PDT (21:38 UTC)
- Expired
- Aug 3, 2005, 4:15 PM PDT
- In force
- 97 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 45 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 032140
FFWSGX
CAC073-032315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
238 PM PDT WED AUG 3 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 415 PM PDT
* AT 230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR BOULEVARD...OR ABOUT 10
MILES EAST OF CAMPO. THE STORM PRODUCING FLASH FLOODING WAS
NEARLY STATIONARY OVER HIGHWAY 94 SOUTH OF I-8.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... MOUNT
LAGUNA BY 415 PM PDT
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3334 11689 3303 11667 3260 11648 3264 11615
3343 11646
$$
PG1 follow-up statement
000
WGUS76 KSGX 032210
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 PM PDT WED AUG 3 2005
CAC073-032315-
SAN DIEGO CA-
310 PM PDT WED AUG 3 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM PDT FOR EASTERN SAN
DIEGO COUNTY...
AT 305 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING FLASH FLOODING FROM NEAR JACUMBA
TO MT. LAGUNA. ANOTHER STORM WITH HEAVY RAIN HAD DEVELOPED 6 MILES
EAST OF JULIAN. THE STORM NEAR JULIAN WAS DRIFTING SLOWLY SOUTH AT 5
MPH WHILE THE STORMS NEAR MT. LAGUNA WERE DRIFTING NORTH AT 10 MPH.
THE STORMS MOVEMENT SUGGESTS ADDITIONAL DEVELOPMENT WILL BE LIKELY
JUST EAST OF CUYAMACA PEAK BY 330 THIS AFTERNOON.
DOPPLER RADAR ESTIMATES LOCAL RAINFALL OF UP TO TWO AND ONE HALF
INCHES IN SPOTS BETWEEN BOULEVARD AND CAMPO. INTERSTATE 8 IS LIKELY
FLOODED IN THIS AREA.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3334 11689 3303 11667 3260 11648 3264 11615
3343 11646
$$
JADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:30 PM PDT, 8 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT WED AUG 3 2005 .SYNOPSIS...MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THURSDAY THROUGH THE WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. OUTFLOW FROM AZ CAUSED A FEW THUNDERSTORMS IN THE ERN PART OF OUR CWFA THIS MORNING BUT THEY DISSIPATED BY LATE MORNING. THUNDERSTORMS REDEVELOPED OVER THE MOUNTAINS THIS AFTERNOON. LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS AND WRN INLAND SAN VALLEYS THIS MORNING. STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1200 FT AND SHOWED MID LEVEL MOISTURE IN ELY FLOW. THE PW WAS 1.12 INCHES...A LITTLE LESS THAN THE LAST COUPLE OF DAYS. HOWEVER...SATELLITE INDICATES HIGHER PW E OF THE MOUNTAINS. THE MID LEVEL MOISTURE WILL INCREASE THU THROUGH SAT FOR MORE WIDESPREAD AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THERE WILL BE A SMALLER CHANCE OF THUNDERSTORMS CONTINUING THROUGH THE NIGHTS. ELY FLOW WILL ALSO INCREASE THROUGH THE MID LEVELS AND THIS COULD CAUSE A FEW STORMS TO DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS EACH DAY. THE MARINE LAYER WILL SHRINK AS THE HI BUILDS OVER THE SW AND DUE TO THE INCREASING MONSOONAL FLOW. EXPECT WARMING IN THE COASTAL AREAS. RELATIVELY MINOR TEMP CHANGES INLAND...ALTHOUGH THE EXACT DISTRIBUTION OF CLOUD COVER AND RH WILL HAVE THE MOST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE THE ELY FLOW ALOFT WEAKENING SUN AND TURNING MORE SLY THROUGH THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP MOST THUNDERSTORMS CONFINED TO THE MOUNTAINS AND DESERTS. OTHERWISE...NOT MUCH CHANGE. && .AVIATION...THUNDERSTORMS WILL END BY SUNSET IN THE MTNS AND DESERTS. LESS STRATUS ALONG THE COAST TO START WITH AND CIGS WILL MOVE ASHORE A LITTLE LATER THIS EVE. THE MARINE LAYER IS EXPECTED TO GO MORE SHALLOW TONIGHT AS WELL AND THAT WILL MEAN COASTAL CLOUD COVERAGE MORE CONFINED TO THE COAST WITH LOWER BASES...TOPS AND VISBYS...AND EARLIER CLEARING THU MORNING. TSTORMS EXPECTED THU AFTERNOON IN THE MTNS AND DESERTS WITH EVEN A SMALL POSSIBILITY WEST OF THE MTNS. .SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...SEE LAXHWOSGX. && PUBLIC...ATKIN AVIATION...MM
Hazardous weather outlook, Aug 3, 4:00 AM PDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED AUG 3 2005 CAZ055-056-058-032300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. FOR THURSDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. FOR FRIDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. CAZ060-061-062-032300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. FOR THURSDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR FRIDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN NNNN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 60 min |
| Aug 3, 3:55 PM PDT | Flash Flood Warning | SGX | San Diego | 95 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.